Advanced prostate cancer stage 4 - Advanced Prostate...

Advanced Prostate Cancer
10,311 members12,219 posts

Advanced prostate cancer stage 4

Hidden
Hidden

Hi everyone,

Im here for my husband, to learn about advanced prostate cancer stage 4. Hormone therapy + Zometa. Wondering anyone has the same problem suffering for hard time of sleeping?

Best Regards!

Jhazph

19 Replies
oldestnewest

Sleeping upset is one side effect of ADT. Naturally, you can use a combination of the following. A -Sleepytime Tea, easily found in supermarkets, Theanine, Melatonin, Valerian Root capsules, GABA, and L-Tryptophane can be used. I cannot give you a formula, But I find that the Tea and the Valerian Root, and using a 3, or 5 mg, Sublingual Melatonin as getting into bed, might be a good start. I am not a Doctor----just reporting what seems to work for many people---> without getting into Drugs,

Nalakrats

Hidden
Hidden
in reply to Nalakrats

Thank you Nalakrats. Appreciated!

Nal has given good advice. I would add that prescription sleeping meds are not a good idea as they are addictive on long term use. The psychological effects of this disease and its treatment are bad enough without adding that complexity. There is however one prescription med that I have found useful. It is not a sleeping tablet and is usually prescribed on label for anxiety, depression and bipolar disorder. It is not addictive. It has the side effect of making you drowsy and taken just before bed quite effective. Many doctors will prescribe it for this off label effect. (and justify it because depression and anxiety are after all, very common side effects of ADT). It is quetiapine (25mg), should be available as a generic. It is classed as an atypical antipsychotic. The world looks much better after a good nights sleep!

I think sleeplessness has a number of possible causes. If your husband has hot flushes during the night, keeping the room colder so he can take off the covers and cool off may help.

A big cause of sleeplessness is anxiety and depression. I think these problems can be exacerbated by loneliness, a feeling that everyone in the world is living their life but, I, a cancer patient, am facing death and can't think about living any more.

Talking with family, friends, and support groups may help, even online groups like this one. Counseling, music, anti-anxiety drugs, anti-depression drugs, sleeping pills, or meditation may help. Religious believers may get help from their religion. Men with extended families may be helped by spending time with children and grandchildren, cherishing their families, seeing that their families have a future even after they are gone, and seeing that they will be remembered and cherished in turn.

I wish him the best.

Alan

Hidden
Hidden

when have a diagnosis of Metastasis cancer disease, terminal how long you gonna live usually? Anybody has idea about this or have the same problem,?

Best Regards!

Jhaz

Whimpy-p
Whimpy-p
in reply to Hidden

Most of us here are the same as he. Many have been exactly and can tell

You what to expect. Just because it’s “terminal” doesn’t mean that in can not be treated or that his life can not be extended more than some doctor predicts by their stats. Read my bio please.. I was in bad shape. Now with no signs for 3 yrs. Love him and heal him. Exercising even when sick,if able should be done always... eat healthy, he can recover.. and live many years. Support him . He will need much . Fear and negative emotions come with APC for most of us. Try not to panicked.. Chanel fear into saving him anyway you see fit.. Keep faith that he can survive this.. The wife must sleep and care for self or she can go down herself.. Love yourself.. love him .. He will do as well as anyone.. Many prayers..

LuLU

What regime of medication has helped you for 3 years????

Thanks

I’m on test adt drug tak -700 still until it fails. I did 8 wks Rt ,then firmagon, then eliguard, then Lupron until orchiectomy 9-16. Also I’ve gone all out with naturalpathic remedies including many Vit -C iv’s my first 2 yrs. and eating organic diet with little animal protein... Also I’ve done MM oil during this entire time. I surely don’t have answers for others. I’m struggling with emotions and Major short falls in my physical and mental abilities. Accepting my lot and new life is helped by my gratitude of even making in through intitial treatments.My opinion is that I walk the tightrope just like the rest of us..A lot of praying and thanking for the good in life..Can’t watch injustice of any kind.. even on tv. I’m trying to come to terms with self wife family and god before my ticket gets punched and I check out of this grand hotel we call life. I’m working on spiritual enlightenment .. I can still walk and chew bubble gum at the same time. But for how long. ? Making peace with my maker and earth itself is my daily goal.. I don’t want to go out hateful and angry at myself and the world.. nobody wants to go out like that. Sorry to rant on you.. I hope that you’re in a good head space with pc dragging on ya. I say ,do anything that you believe will heal you.. I am interested in tceinvestments! What is your advice friend?

Thanks for sharing. I have hade pc since 2002. Gleason 3+4 and 4+4. RP in 2002, RT in 2003. PSA stayed below 4 until 2012. Test psa EVERY 30 DAYS. In 2013, went on Cassodex - 50 mg - daily and PSA has now climbed to 1.5 and I have 3 bone mets. Being told to go on Lupron asap but do not like the side effects. Try to stay in good shape for a 71 year old person. 3 mile walk, every other day, weights 3 days, fight to keep weight at 180, try to eat healthy and pray a lot. Great family - struggling on whether to do Lupron next month. Input is so welcome - thanks...

2002 , whoa , you are a vet at pc.. Lupron sucks . Did orchiectomy but still on adt to affect the “T” produced by the adrenal .. I’d say that you must do Lupron . Haven’t you done it before?? Or another form of adt?

I had to do Lupron shot in early 2003 before my radiation. I have been very fortunate that I only had to start taking casodex in 2012 why did you have an orchiectomy? What is your condition right now? Are you on anything else other than Lupron

Happy New Year we will get through this

I’m on Tak-700 a test drug adt.. I did orchiectomy to stop Lupron shots for life. My idea.. Was already casterated with double adt.. I’ve had no visable signs or Psa.04 also.for over 3yrs..... the test drug failed to extend life but is still working for me.. I’m glad 2018 is in the rear view mirror..Happiness and good health to you in this new year. We just awoke to a sheet of snow in the desert . A good omen for the year...Thanks for the reply.. peace...

May I ask who is your Mo or urologist? I am looking for a second opinion here in Arizona.

May I ask who your MO or urologist is?

Thanks

Tom

It will take time over matter.... He will eventually realize that he can't let his Pca rule his life the same way that he doesn't think he'll be run over by a bus today. We all have been dealt a shitty hand but I keep thinking about the poor young guys who died hitting the beaches of Normandy in WWII. So let him count whatever blessings he has and get on with living. Just say "Prostate Cancer, Fuck You"...

Good Luck, Good Health and Good Humor.

j-o-h-n Saturday 12/29/2018 1:16 AM EST

Whimpy-p
Whimpy-p
in reply to j-o-h-n

Yah!

Do you live in a state where medical marijuana is legal? My husband, who's on Lupron again, takes a few drops of a marijuana tincture under his tongue right before going to bed. He stays up as late as possible (11:00 PM) The marijuana tincture gives him about five hours of undisrupted sleep. He does wake up around 4:00 AM. His sleep is erratic after that, but that first five-hour chunk helps. (He doesn't want to take a second dose at 4:00 AM because it will make him too groggy.) He exercises as much as possible--running or long, vigorous walks daily. He'd like to avoid daytime naps, but he does need at least one nap a day. We sleep in a cold room, 65 degrees, on crisp, cotton sheets with minimal blankets and nightclothes. This helps my husband stay relatively cool despite the hot flashes. All these things help somewhat.

Whimpy-p
Whimpy-p
in reply to spouse21

I too partake with Benifits in the MM oil. You are taking fine guy of your man .. Take care..

One of the damn problems with this disease is trying to figure out what's causing a particular symptom. Is it the side effects of the treatment, is it the cancer itself or is it something totally unrelated? Example - I had pain in my right scapula. It was bone pain from the disease and a few shots of radiation fixed it. Then I had pain in my hip. X-ray revealed I have severe osteoarthritis in both hips. Radiation wouldn't have done zip for that. Ibuprofin worked just fine - but wouldn't have done anything for the right scapula pain. So don't neglect your primary care provider - bring him/her into the conversation with your oncologist. There may be stuff going on with your husband's body which has nothing to do with the cancer.

Your support of him as a caregiver will also go a long, long way. In the end the best tool we have for fighting this disease is attitude. I know, facile dictu, difficile factu (easy to say, tough to do for those who've forgotten their Latin), but it really is everything. Remember, all of us here are rooting for you and your husband. We're with you all the way.

You may also like...